Hail, Platte
- When
- June 16, 7:28 PM MST to 7:33 PM MST
- Where
- Platte County, 12 mi E of (Ean)wheatland Airport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.050, -104.696
Marble to quarter size hail was reported east of Wheatland.
Evening thunderstorms produced large hail in Platte County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Evening thunderstorms produced large hail in Platte County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 16, 2:48 PM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 348 PM MDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 348 PM MDT SUN JUN 16 2013 BATCH OF MOISTURE NOW SLIDING EAST ACROSS THE SOUTHERN PART OF THE CWA BUT LITTLE ACTIVITY ASSOCIATED WITH IT AT THIS TIME. AIRMASS ACROSS MOST OF THE CWA HAS DRIED THUS SEVERE POTENTIAL MORE LIMITED THOUGH ONE CELL APPROACHING NORTHEAST DAWES COUNTY ALONG AN OUTFLOW BOUNDARY. WILL KEEP LOW POPS IN PLACE OVER SOUTHERN AND EASTERN PARTS OF THE CWA INTO THIS EVENING AS SOME ACTIVITY STILL EXPECTED. NO BIG CHANGES SEEN FOR MONDAY THROUGH TUESDAY AS CWA RESIDES INITIALLY JUST DOWNSTREAM OF AN AMPLIFYING UPPER RIDGE TO THE WEST. THIS WILL MOVE EAST ACROSS THE REGION TUESDAY. WEAK IMPULSES MOVING THROUGH WILL BRING ANOTHER CHANCE FOR CONVECTION MONDAY AND TUESDAY. SOME SEVERE POTENTIAL WILL EXIST MONDAY THOUGH UPPER WINDS SHOULD BE LIGHTER. TEMPERATURES SHOULD BE A LITTLE COOLER OVER THE PLAINS MONDAY AS A PUSH OF COOLER AIR DROPS DOWN. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 348 PM MDT SUN JUN 16 2013 TUE NIGHT THE UPPER RIDGE AXIS WILL SHIFT ALONG WY/NE BORDER WITH SW FLOW ALOFT. SFC TROUGH AND CONVERGENCE AXIS WILL REMAIN ALONG NE/WY BORDER WITH SE UPSLOPE FLOW AND STRONG THETA-E RIDGE. THIS WILL KEEP THREAT OF CONVECTION AND INSTABILITY AXIS BETWEEN CYS AND BFF. THIS TREND WILL CONTINUE WED AND THU AS UPPER LOW OVER PAC NW MOVES LITTLE. ON FRIDAY A FRONTAL BOUNDARY LOOKS TO SHIFT ACROSS THE CWA AND WILL MOVE CONVECTION CHANCES INTO PANHANDLE WITH DRYING IN WY. FRONTAL BOUNDARY WILL STALL SOUTH OF THE CWA ON SUNDAY...BUT AFTERNOON CONVECTION WILL CONTINUE WITH SURFACE HEATED AND ELEVATED TERRAIN IN WY. TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH FRIDAY WARMEST. SLA && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY AFTERNOON) ISSUED AT 348 PM MDT SUN JUN 16 2013 MAIN CONVECTIVE AREA WILL CONTINUE EAST OF THE CWA THROUGH THIS EVENING WITH SOME ISOLD CONVECTION MOVING OFF LARAMIE RANGE AND SNOWIES. NEXT FEW HOURS. GENERALLY VFR CONDITIONS WILL PREVAIL WITH SOME GUSTY WINDS IN VICINITY OF TSTMS. SFC WINDS WILL BE ERRATIC DUE TO CONVECTION AROUND AREA AND OUTFLOW BOUNDARIES. && .FIRE WEATHER... ISSUED AT 348 PM MDT SUN JUN 16 2013 MAIN CONCERNS WILL CONTINUE TO BE THE VERY LOW AFTERNOON RELATIVE HUMIDITIES OVER FAR WESTERN DISTRICTS OVER THE NEXT FEW DAYS WITH ONLY FAIR RECOVERIES AT NIGHT. THIS WILL CONTINUE TO DRY OUT FUELS. WINDS SHOULD BE A LITTLE LESS HOWEVER. OTHERWISE LITTLE CHANGE SEEN OVER THE NEXT FEW DAYS WITH WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS MAINLY OVER THE MOUNTAINS INTO THE PLAINS AND THE PANHANDLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...SLA AVIATION...SLA FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 807 PM MDT SUN JUN 16 2013 WYZ101>119-180215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 807 PM MDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH THE EARLY NIGHT. SEVERE STORMS ARE NOT EXPECTED...HOWEVER SOME OF THE STORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND EASTERN PLAINS DURING THE AFTERNOON AND EVENINGS ON MONDAY AND TUESDAY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-180215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 807 PM MDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE WESTERN NEBRASKA PANHANDLE DURING THE AFTERNOON AND EVENINGS ON MONDAY AND TUESDAY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 10 SE CHADRON 42.72N 102.86W
06/16/2013 E1.75 INCH DAWES NE TRAINED SPOTTER
&&
DDEALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 806 PM MDT SUN JUN 16 2013 WYZ107-108-170300- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 806 PM MDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 900 PM MDT... AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF BORDEAUX...OR 14 MILES SOUTHEAST OF WHEATLAND...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 855 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4217 10501 4221 10453 4194 10464 4191 10477 TIME...MOT...LOC 0206Z 170DEG 12KT 4197 10472 RUBIN
The Cheyenne radar (KCYS), 100 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
1 hail. Local standard time, as filed.
Marble to quarter size hail was reported east of Wheatland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448401.